Thunderstorm Wind, Texas
- When
- June 13, 8:55 PM CST
- Where
- Texas County, Bucyrus
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 37.350, -92.017
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before the first event at Jun 13, 2:25 PM CST, 6 hours 30 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 325 PM CDT MON JUN 13 2005 .DISCUSSION... INCREASINGLY UNSTABLE CONDITIONS ARE DEVELOPING ACROSS THE FORECAST AREA THIS AFTERNOON AHEAD OF A COLD FRONT EXTENDING FROM SOUTH CENTRAL NEBRASKA TO CENTRAL OKLAHOMA. 18Z SOUNDING FOR SGF SHOWED CAPE VALUES AROUND 2800 J/KG WITH NO CAP. WIND PROFILE HAS DECENT SPEED SHEAR WITH LITTLE DIRECTIONAL SHEAR. LATEST RADAR SHOWS BROKEN LINE OF STRONG THUNDERSTORMS DEVELOPING FROM MORGAN COUNTY SOUTHWEST TO NORTHWEST GREENE COUNTY WITH INDIVIDUAL CELLS TRAVELLING QUICKLY TO THE NORTHEAST. COORDINATED WITH SPC...TORNADO WATCH WILL BE OUT THROUGH 11 PM FOR ALL AREAS EXPECT BOURBON COUNTY. AS FOR FLASH FLOOD WATCH OVER OUR WESTERN COUNTIES...WILL LIKELY LET IT EXPIRE AT 6 PM. STILL WOULD LIKE TO WATCH FOR ADDITIONAL DEVELOPMENT ALONG THE COLD FRONT BEFORE MAKING FINAL CALL ON WHETHER OR NOT TO EXTEND. AS UPPER LOW LIFTS NORTHEAST INTO MINNESOTA TONIGHT...COLD FRONT WILL PUSH THROUGH THE REGION...FINALLY CLEARING OUT THE QUASI-RESIDENT UNSTABLE AIRMASS OVER THE REGION. EXPECT MUCH MORE BENIGN WEATHER AS PACIFIC HIGH BUILDS INTO THE REGION. TEMPERATURES ARE ONLY EXPECTED TO BE ABOUT 3-5 DEGREES COOLER THAN THE PAST FEW DAYS...BUT DEWPOINT TEMPS WILL DROP TO AROUND 60 DEGREES. AFTERNOON EARLY TUESDAY...ONLY CHANCE FOR PRECIP THROUGH FRIDAY APPEARS TO BE THURSDAY...AS A STRONG SHORTWAVE OVERRIDES UPPER RIDGE BUILDING TO OUR WEST. FOR NOW WILL ONLY CARRY SLIGHT CHANCE POPS OVER OUR EXTREME SOUTHWEST COUNTIES. LATER IN THE EXTENDED...GFS HINTS AS AN UPPER LOW DEVELOPING SOUTHWESTWARD FROM THE NORTHEAST U.S. WHICH MAY BRING OUR CHANCES FOR AT LEAST AFTERNOON STORMS BACK TO THE REGION EARLY NEXT WEEK. TERRY && .AVIATION... AN UNUSUALLY STRONG UPPER LEVEL STORM SYSTEM COMBINED WITH A COLD FRONT OVER KANSAS WILL TRIGGER SHOWERS AND THUNDERSTORMS LATE THIS AFTERNOON AND TONIGHT. SOME OF THESE STORMS WILL LIKELY BECOME STRONG TO SEVERE...PASSING THROUGH THE JOPLIN AND SPRINGFIELD AIRPORTS BETWEEN ZERO AND 4Z TONIGHT. OTHERWISE...OTHER ELEMENTS SHOULD REMAIN EITHER MVFR OR VFR OVER THE NEXT 24 HOURS. CRAMER && .SGF WATCHES/WARNINGS/ADVISORIES... .MO...FLASH FLOOD WATCH UNTIL 6 PM FOR ZONES MOZ055-056-066>068-077-078-088-093-101. .KS...FLASH FLOOD WATCH UNTIL 6 PM FOR ZONES KSZ073-097-101. WFO SGF
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 1255 PM CDT MON JUN 13 2005 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-141100- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 1255 PM CDT MON JUN 13 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. WEATHER HAZARDS EXPECTED: SCATTERED THUNDERSTORMS SOME OF WHICH WILL HAVE THE POTENTIAL TO PRODUCE: DAMAGING WINDS IN EXCESS OF 70 MPH. HAIL TO THE SIZE OF QUARTERS. ISOLATED TORNADOES. LOCALLY HEAVY RAINFALL WITH FLASH FLOODING. AREAS AFFECTED AND TIMING: THE ENTIRE OUTLOOK AREA THROUGH TONIGHT. DISCUSSION: SCATTERED THUNDERSTORMS WILL LIKELY DEVELOP AHEAD AND ALONG A COLD FRONT WHICH WILL PUSH INTO EXTREME SOUTHEAST KANSAS AND FAR WESTERN MISSOURI THIS AFTERNOON. AN UNUSUALLY STRONG UPPER LEVEL SYSTEM WILL BRING AMPLE SHEAR TO THE AREA. THIS SHEAR AND INSTABILITY WILL BE SUFFICIENT FOR THE DEVELOPMENT OF A FEW SUPERCELL THUNDERSTORMS ACROSS THE REGION. DAMAGING WINDS AND LARGE HAIL WILL BE THE MAIN THREATS AS THE STORMS TRACK EASTWARD ACROSS THE OUTLOOK AREA LATE THIS AFTERNOON AND EVENING. HOWEVER...ISOLATED TORNADOES ARE POSSIBLE AS WELL. IN ADDITION...SOME MINOR FLOODING WILL BE POSSIBLE. RAINFALL TOTALS WILL BE LIMITED DUE TO THE EXPECTED PROGRESSIVE NATURE OF THE STORMS. HOWEVER...MANY AREAS ACROSS THE OUTLOOK AREA HAVE SATURATED SOILS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING ACROSS THE ENTIRE OUTLOOK AREA. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) TERRY/CRAMER/SAW
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
918 PM CDT MON JUN 13 2005
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0914 PM FUNNEL CLOUD 4 N NORWOOD 37.18N 92.43W
06/13/2005 WRIGHT MO EMERGENCY MNGR
REPORTED BY FD THROUGH EMPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
928 PM CDT MON JUN 13 2005
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0850 PM TSTM WND DMG MANSFIELD 37.12N 92.58W
06/13/2005 WRIGHT MO EMERGENCY MNGR
SMALL TRESS DOWN ON RT 5 1 MILE NORTH OF US 60.PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
929 PM CDT MON JUN 13 2005
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0928 PM FUNNEL CLOUD MOUNTAIN GROVE 37.13N 92.27W
06/13/2005 WRIGHT MO FIRE DEPT/RESCUE
RELAYED BY EMPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
933 PM CDT MON JUN 13 2005
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0932 PM FUNNEL CLOUD MOUNTAIN GROVE 37.13N 92.27W
06/13/2005 WRIGHT MO BROADCAST MEDIA
WALL CLOUD REPORTED BY OFF DUTY MEDIASPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 942 PM CDT MON JUN 13 2005 MOZ093>094-140345- LAWRENCE-NEWTON- 942 PM CDT MON JUN 13 2005 ...THE NATIONAL WEATHER SERVICE HAS CANCELED TORNADO WATCH 473 FOR THE FOLLOWING AREA... IN MISSOURI THIS CANCELS 2 COUNTIES IN SOUTHWEST MISSOURI LAWRENCE... NEWTON... THIS INCLUDES THE CITIES OF...AURORA...MOUNT VERNON AND NEOSHO. MOZ070>071-081>083-090>092-095>098-101>106-140500- BARRY-CHRISTIAN-DENT-DOUGLAS-GREENE-HOWELL-LACLEDE-MCDONALD- OREGON-OZARK-PHELPS-PULASKI-SHANNON-STONE-TANEY-TEXAS-WEBSTER- WRIGHT- 942 PM CDT MON JUN 13 2005 ...TORNADO WATCH NUMBER 473 REMAINS VALID UNTIL 12 AM CDT FOR THE FOLLOWING AREA... IN MISSOURI THIS WATCH INCLUDES 18 COUNTIES IN CENTRAL MISSOURI PHELPS... PULASKI... IN SOUTH CENTRAL MISSOURI DENT... HOWELL... OREGON... SHANNON... TEXAS... IN SOUTHWEST MISSOURI BARRY... CHRISTIAN... DOUGLAS... GREENE... LACLEDE... MCDONALD... OZARK... STONE... TANEY... WEBSTER... WRIGHT... THIS INCLUDES THE CITIES OF...MARSHFIELD...ROGERSVILLE... LEBANON...MONETT...CASSVILLE...ANDERSON...PINEVILLE... GAINESVILLE...THEODOSIA...SALEM...SPRINGFIELD...REPUBLIC...AVA... FORT LEONARD WOOD...WAYNESVILLE...NIXA...OZARK...THAYER...ALTON... KIMBERLING CITY...GALENA...MOUNTAIN GROVE...MANSFIELD... WEST PLAINS...WILLOW SPRINGS...HOUSTON...CABOOL...BRANSON... FORSYTH...WINONA...EMINENCE AND ROLLA.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
944 PM CDT MON JUN 13 2005
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0933 PM TSTM WND DMG DOGWOOD 37.03N 92.85W
06/13/2005 DOUGLAS MO EMERGENCY MNGR
TREE DOWN BLOCKING THE ROAD ON HIGHWAY O. OTHER DEBRIS
IN THE ROAD.The Springfield radar (KSGF), 123 km away, was scanning. The volume nearest the first event began at 02:53 UTC.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2005Every state in 2005This day in weather historyWarnings in Missouri, June 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5456054.